Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Is red rash on my cheeks a reaction to Clindamycin?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 1109 Questions
I am taking clindamycin and I am allergic to Pennecillum and sulfa drugs. I have a red rash on my cheeks. Is this a reaction to the Clindamycin.
Posted Tue, 18 Mar 2014 in Medicines and Side Effects
Answered by Dr. Manjeth Kumar G 57 minutes later
Brief Answer: Yes. Need immediate evaluation in ER. Antihistamin Detailed Answer: Hello, Thanks for your query. As you suspected, this may be due to allergic reaction to clindamycin. But there is no relation between penicillin or sulfa class of drugs with clindamycin. Clindamycin is a separate class of antibiotics called lincosamide antibiotics. You may be intrinsically allergic to lincosamide drugs. My advice is to just stop the Clindamycin and take antihistamine cetrizine. It is better to go ER now, if left unattended it may lead to life-threatening anaphylaxis. Thus better avoid lincosamide antibiotics in future along with Penicillin, cephalosporin as well as sulfa drugs. Hope this helps. Please write back for further queries. Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor